Skip to main content

Generalized Volkenborn Integrals Associated with \(p\)-Adic Distributions and the Bernoulli Numbers


Our goal is to give a formula representing the Bernoulli numbers by \(p\)-adic distributions. We consider \(p\)-adic distributions on the ring of \(p\)-adic integers which are invariant by rotations around the origin, and define a generalization of the Vokenborn integrals with respect to such distributions. It is shown the generalized Volkenborn integrals of power functions, and of negative powers of the \(p\)-adic norm converge under some conditions on the distributions, and their universal relation to the Bernoulli numbers is presented.

This is a preview of subscription content, access via your institution.


  1. A. Khrennikov, \(p\)-Adic Valued Distributions in Mathematical Physics, Mathematics and Its Applications 309 (Kluwer Academic Publishers, 1994).

    Book  Google Scholar 

  2. N. Koblitz, \(p\)-Adic Numbers, \(p\)-Adic Analysis, and Zeta-Functions, Graduate Texts in Mathematics 58 (Springer, 1984).

    Book  Google Scholar 

  3. S. Lang, Algebraic Number Theory, Graduate Texts in Mathematics 110 (Springer, 1994).

    Book  Google Scholar 

  4. W. H. Schikhof, Ultrametric Calculus: An Introduction to \(p\)-Adic Analysis, Cambridge Studies in Advanced Mathematics 4 (Cambridge Univ. Press, 1984).

    MATH  Google Scholar 

  5. A. Weil, Basic Number Theory, Classics in Mathematics (Springer-Verlag, Berlin, Heidelberg, New York, 1974).

    Book  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Kumi Yasuda.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yasuda, K. Generalized Volkenborn Integrals Associated with \(p\)-Adic Distributions and the Bernoulli Numbers. P-Adic Num Ultrametr Anal Appl 14, 164–171 (2022).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • \(p\)-adic distributions
  • Volkenborn integrals
  • Bernoulli numbers